Australasian Journal of Dermatology
Volume 42, Issue 3, pages 180–182, August 2001
There is widespread use of spironolactone in medical practice and the indications for its use well established and side effect profile well known. Herein, we present a case of drug-induced hepatitis occurring in a 50-year-old woman using spironolactone for the treatment of androgenetic alopecia. Six weeks after commencement of spironolactone the patient became unwell, complained of an extensive itch, but no icterus or jaundice. Liver function tests found abnormally elevated bilirubin and enzymes levels. After withdrawal of spironolactone, the patient’s symptoms resolved and liver function improved. To date, there has only been one other report of spironolactone-induced hepatitis.
Thai, K.-E. and Sinclair, R. D. (2001), Spironolactone-induced hepatitis. Australasian Journal of Dermatology, 42: 180–182. doi: 10.1046/j.1440-0960.2001.00510.x